Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 242, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2016, 2:08 AM CDT for Osage County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 2:08 AM CDT (07:08 UTC)
- Expired
- Oct 6, 2016, 2:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 113 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2652 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.0
The text
As transmitted.
989
WUUS54 KTSA 060708
SVRTSA
OKC113-060745-
/O.NEW.KTSA.SV.W.0242.161006T0708Z-161006T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWEST OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 245 AM CDT
* AT 208 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GRAINOLA...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GRAINOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9638 3691 9634 3685 9675 3700 9675
TIME...MOT...LOC 0708Z 221DEG 43KT 3687 9675
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
362
WWUS54 KTSA 060732
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT THU OCT 6 2016
OKC113-060745-
/O.CON.KTSA.SV.W.0242.000000T0000Z-161006T0745Z/
OSAGE OK-
232 AM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
AT 232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
FORAKER...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORAKER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9638 3691 9634 3687 9660 3700 9662
TIME...MOT...LOC 0732Z 246DEG 36KT 3690 9645
HAIL...1.00IN
WIND...60MPH
$$533
WWUS54 KTSA 060743 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU OCT 6 2016
OKC113-060753-
/O.EXP.KTSA.SV.W.0242.000000T0000Z-161006T0745Z/
OSAGE OK-
243 AM CDT THU OCT 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3700 9638 3691 9634 3687 9660 3700 9662
TIME...MOT...LOC 0741Z 221DEG 43KT 3690 9645
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 11:41 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 5, 11:41 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1141 PM CDT WED OCT 5 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms across central Oklahoma are expected to affect northeast Oklahoma TAF sites later tonight into Thursday morning. Additional thunderstorms are expected late in the period at the northeast Oklahoma TAF sites with the approach of a cold front. Otherwise...VFR conditions are expected outside of the thunderstorm activity. && .PREV DISCUSSION... /Issued 934 PM CDT WED OCT 5 2016/ ..UPDATE... DISCUSSION... Scattered showers/thunderstorms starting to develop across far northeast Oklahoma/southeast Kansas late this evening...just south of stalled frontal boundary/strengthening low level jet. Thunderstorm activity will likely continue overnight and become more widespread, generally north of Interstate 44. Moderate instability/shear will persist and a few of these storms could be marginally severe with a wind/heavy rain threat. Current forecast generally on track this evening with only minor changes anticipated. TSA Watches/Warnings/Advisories... OK...None. AR...None. AVIATION...10
Hazardous weather outlook, Oct 5, 5:13 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED OCT 5 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED OCT 5 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44. ONSET...LATE EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AHEAD OF A SLOW MOVING COLD FRONT. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT ACROSS THESE SAME AREAS. A FEW STORMS COULD APPROACH SEVERE LIMITS EITHER THIS EVENING OR OVERNIGHT WITH DAMAGING WINDS AND LARGE HAIL...PRIMARILY NEAR THE OKLAHOMA...KANSAS BOARDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTH OF INTERSTATE 44. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY EARLY THURSDAY EVENING INTO THE OVERNIGHT HOURS AS THE COLD FRONT FINALLY BEGINS TO MOVE THROUGH THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA. THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO FRIDAY BEFORE THE FRONT CLEARS THE REGION. MUCH COOLER TEMPERATURES AND DRY WEATHER WILL PREVAIL BEHIND THE BOUNDARY THROUGH AT LEAST THE FIRST PART OF THE WEEKEND. TEMPERATURES ARE EXPECTED TO WARM...HOWEVER DRY CONDITIONS ARE LIKELY TO CONTINUE INTO THE BEGINNING OF NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Oct 6, 2:42 AM CDT | Special Weather Statement | TSA | Osage | 48 min |
| Oct 6, 4:16 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Oct 6, 4:57 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Oct 6, 5:41 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Oct 6, 7:07 AM CDT | Special Weather Statement | TSA | Osage, Washington | 38 min |
| Oct 6, 7:23 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Oct 6, 8:15 AM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Oct 6, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 6, 8:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Oct 6, 10:13 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Oct 6, 2:23 PM CDT | River Flood Warning | TSA | Nowata | 41 hr |
| Oct 6, 2:29 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Oct 6, 2:35 PM CDT | Flash Flood Watch | TSA | Nowata, Pawnee, Washington | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.